Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 570, NWS Blacksburg, VA

September 26, 2011Franklin County, Henry County, Patrick County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 26, 2011, 10:07 PM EDT for Franklin County, Henry County, Patrick County, Virginia. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2011, 10:07 PM EDT (02:07 UTC)
Expired
Sep 26, 2011, 10:41 PM EDT
In force
34 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Franklin County, VA, Henry County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 17 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 10:27 PM EDTTSTM WND DMG3 Nnw Ferrum, VATREES DOWN ON FERRUM MOUNTAIN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 2.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2011-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2011-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
486 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WUUS51 KRNK 270207
SVRRNK
VAC067-089-141-270300-
/O.NEW.KRNK.SV.W.0570.110927T0207Z-110927T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1007 PM EDT MON SEP 26 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
  NORTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
  WESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA

* UNTIL 1100 PM EDT.

* AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FAIRY STONE STATE PARK...OR
  8 MILES WEST OF BASSETT...AND MOVING NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAIRY STONE STATE PARK...
  FERRUM...
  AND CALLAWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3674 8026 3695 8016 3695 8014 3698 8014
      3699 8012 3700 8014 3701 8012 3704 8012
      3714 8007 3707 7982 3669 8005
TIME...MOT...LOC 0207Z 198DEG 20KT 3681 8012

$$
2 follow-up statements
708 
WWUS51 KRNK 270226
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1026 PM EDT MON SEP 26 2011

VAC089-141-270236-
/O.CAN.KRNK.SV.W.0570.000000T0000Z-110927T0300Z/
PATRICK VA-HENRY VA-
1026 PM EDT MON SEP 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PATRICK AND
NORTHWESTERN HENRY COUNTIES IS CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3683 8007 3685 8007 3686 8019 3695 8016
      3695 8014 3698 8014 3699 8012 3700 8014
      3701 8012 3705 8012 3714 8007 3707 7982
      3682 7997 3682 8001
TIME...MOT...LOC 0226Z 203DEG 21KT 3692 8007

$$

VAC067-270300-
/O.CON.KRNK.SV.W.0570.000000T0000Z-110927T0300Z/
FRANKLIN VA-
1026 PM EDT MON SEP 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR WESTERN FRANKLIN COUNTY...

AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR FERRUM...MOVING
NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  ENDICOTT...
  FERRUM...
  CALLAWAY...
  ROCKY MOUNT...
  AND WIRTZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3683 8007 3685 8007 3686 8019 3695 8016
      3695 8014 3698 8014 3699 8012 3700 8014
      3701 8012 3705 8012 3714 8007 3707 7982
      3682 7997 3682 8001
TIME...MOT...LOC 0226Z 203DEG 21KT 3692 8007

$$

AMS
058 
WWUS51 KRNK 270241
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1041 PM EDT MON SEP 26 2011

VAC067-270251-
/O.CAN.KRNK.SV.W.0570.000000T0000Z-110927T0300Z/
FRANKLIN VA-
1041 PM EDT MON SEP 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRANKLIN COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3683 8007 3685 8007 3686 8019 3695 8016
      3695 8014 3698 8014 3699 8012 3700 8014
      3701 8012 3705 8012 3714 8007 3707 7982
      3682 7997 3682 8001
TIME...MOT...LOC 0241Z 205DEG 26KT 3702 8001

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 9:38 PM EDT, 29 minutes earlier.

Area forecast discussion, Sep 26, 9:38 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 PM EDT MON SEP 26 2011

.SYNOPSIS...
A PERSISTENT UPPER LEVEL LOW OVER THE UPPER MIDWEST WILL MAINTAIN
MOIST SOUTHWEST FLOW ACROSS THE REGION THROUGH EARLY TUESDAY WITH
SCATTERED SHOWERS AND STORMS LIKELY ALONG A SLOW MOVING COLD
FRONT TONIGHT. DRIER AIR WILL FOLLOW THE FRONT FOR THE MIDDLE OF THE
WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 935 PM EDT MONDAY...

RADAR SHOWED SEVERAL CLUSTER OF SHOWERS AND THUNDERSTORMS AHEAD OF
A SLOW MOVING COLD FRONT. AT 00Z/8PM THE FRONT EXTENDED FROM
CENTRAL OHIO TO EASTERN TENNESSEE. VERY SLOW EASTWARD PROGRESS IS
EXPECTED WITH THE FRONT OVERNIGHT. HOWEVER...ALL MODELS BRING THE
DRIER AIR INTO THE COUNTY WARNING AREA BY TUESDAY AFTERNOON. HAVE
MADE ADJUSTMENTS TO THE TIMING OF THE HIGHEST PROBABILITY OF
SHOWERS AND THUNDERSTORMS BASED ON THE LATEST RADAR TRENDS...THE
LOCAL WRF AND THE HRRR. THERE SHOULD BE AT LEAST AT SLIGHT CHANCE
OF THUNDER OVERNIGHT. MSAS STILL SHOWED LIFTED INDEX VALUES AROUND
-4 IN THE CENTRAL AND EASTERN COUNTY WARNING AREA WITH CAPES AS
HIGH AS 1500 J/KG.

SINCE DEW POINTS WILL NOT DROP UNTIL TUESDAY....LOWS WILL STAY IN
THE 60S TONIGHT. MADE MINOR ADJUSTMENTS TO MINIMUM TEMPERATURES
BASED ON CURRENT OBSERVATIONS AND THE LATEST LAV GUIDANCE.

AS OF 315 PM EDT MONDAY...

THE UPPER LEVEL LOW CONTINUES TO RESIDE OVER IL LATE THIS
AFTERNOON AND WILL MAKE VERY SLIGHT EASTWARD PROGRESS OVER THE
NEXT 24 HOURS. A FRONTAL BOUNDARY EXTENDING SOUTHEAST FROM THE LOW
WAS POSITIONED ACROSS FAR WESTERN OHIO DOWN THROUGH CENTRAL KY AND
TN. THIS FRONT HAS ALSO BEEN MAKING VERY HALTING PROGRESS TOWARD
THE EAST. SUBSTANTIALLY DRIER IF NOT A WHOLE LOT COOLER AIR IS
LOCATED BACK BEHIND THE BOUNDARY WITH SURFACE DEW POINTS 10 TO 15
DEGREES LOWER. A BROAD AREA OF LIFT ALONG AND AHEAD OF THE FRONT IN
THE VERY MOIST AIR MASS TO THE EAST IS HELPING TO TRIGGER NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE EASTERN OHIO
VALLEY. THE AIR MASS OVER THE SOUTHERN APPALACHIAN AREA REMAINS QUITE
MOIST WITH MORNING PWATS RANGING FROM 1.2 TO 1.7 INCHES ON 12Z SOUNDINGS
AT RNK AND GSO. SOME OF THE SLOWER MOVING CELLS MAY PRODUCE
SUBSTANTIAL RAINFALL...UP TO 1 TO 2 INCHES IN A FEW
AREAS...PROBABLY NOT ENOUGH FOR FLASH FLOODING UNLESS A PARTICULAR
BASIN IS ON THE RECEIVING END OF SEVERAL ROUNDS OF PRECIPITATION.
SOME SEVERE POTENTIAL STILL EXISTS THIS EVENING AS SPC MESOSCALE
ANALYSIS SHOW UP TO 1000 ML CAPE OVER THE WESTERN MOUNTAINS AT 18Z
AND 0-6 KM BULK SHEAR OF 40 KT+. THE LINE SHOULD WEAKEN OVERNIGHT
AND THE PIEDMONT WILL HAVE LESSER CHANCES FOR PRECIP. WITH THE
HEAVY CLOUD COVER TEMPS WILL REMAIN QUITE MILD FOR LATE
SEPTEMBER...IN THE 60S IN NEARLY ALL AREAS. THE BOUNDARY SLIDES
SLOWLY EAST ON TUESDAY WITH DRIER AIR WORKING IN AND POPS
DIMINISHING FROM W TO E. AS NOTED ABOVE THE AIR NOT REALLY MUCH
COOLER BEHIND THE FRONT WITH H85 TEMPS FALLING ONLY A FEW DEGREES
EVEN IN THE FAR NW AND NOT REALLY AT ALL IN THE SE BY TUESDAY
EVENING. HENCE SHOULD SEE MILD HIGHS AGAIN TOMORROW REACHING LOW
80S OUT EAST AND MID-70S NW.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 315 PM EDT MONDAY...

THE FRONTAL BOUNDARY WILL LIKELY STALL IN THE VA/NC PIEDMONT TUESDAY
NIGHT AND WEDNESDAY. AT THIS TIME...MODELS HAVE BOUNDARY TO THE EAST
OF RNK CWA. A SURFACE LOW IS EXPECTED TO TRACK ALONG THIS BOUNDARY
AND LIFT NORTH WEDNESDAY MORNING. THIS BOUNDARY COULD BUCKLE BACK TO
THE WEST AND INTO RNK PIEDMONT TO BRING A FEW STRAY SHOWERS.

WEDNESDAY NIGHT...THE UPPER LEVEL LOW THAT WAS IN THE UPPER MID WEST
TRACKS ACROSS THE OHIO VALLEY. A STRONG SHORT WAVE ASSOCIATED WITH
THIS LOW COULD BRING SHOWERS TO SOUTHEAST WEST VIRGINIA WEDNESDAY
NIGHT. BULK OF THE LIFT AND HEAVY RAIN WILL REMAIN NORTH OF THE AREA
AND INTO THE OHIO VALLEY.

TEMPERATURES DURING THE PERIOD WILL BE ABOVE NORMAL BY 3F-5F DEGREES.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 315 PM EDT MONDAY...

THE UPPER MID WEST AND OHIO VALLEY FINALLY GETS RID OF THE UPPER
LEVEL LOW THAT HAS PLAGUED THE REGION FOR A WEEK. MODELS ARE
FORECASTING ANOTHER UPPER LEVEL LOW TO MOVE OVER THE GREAT LAKES ON
THURSDAY. THIS LOW WILL NOT BECOME STATIONARY AS ITS PREDECESSOR. AS
THIS LOW TRACKS ACROSS THE OHIO VALLEY...A WEAK COLD FRONT WILL
SWEEP ACROSS THE WEST THURSDAY NIGHT-FRIDAY. RAIN WITH THIS FRONT
WILL MAINLY BE ALONG WESTERN SLOPES OF SOUTHEAST WEST VIRGINIA.
PRECIPITATION CHANCES MOVING EAST WILL BE LESS IN NORTHWEST FLOW.
ANOTHER LOW IS EXPECTED TO TRACK OVER PENNSYLVANIA SATURDAY. THIS SYSTEM WILL
BRING ANOTHER LOW CHANCE OF SHOWERS TO THE WEST AND VERY LITTLE IN
THE EAST.

THE VAST MAJORITY OF THE PERIOD LOOKS DRY WHILE TEMPERATURES GET
COOLER WITH EACH PASSING FEATURE. TEMPERATURES THIS WEEKEND WILL BE
BELOW NORMAL WITH SOME 30S POSSIBLE ACROSS THE MOUNTAINS.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
AS OF 735 PM EDT MONDAY...

MSAS ANALYSIS SHOWED A SURFACE BOUNDARY FROM CENTRAL OHIO TO
CENTRAL TENNESSEE MONDAY EVENING. SHOWERS AND THUNDERSTORMS WERE
LINED UP IN THE DEEPER MOISTURE ALONG AND JUST AHEAD OF THIS
FRONT. ALL MODELS BRING THE LINE OF SHOWERS AND THUNDERSTORMS INTO
SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA OVERNIGHT. THE
EASTWARD MOVEMENT OF THE LINE WAS VERY SLOW BUT SHOWERS WERE
STARTING TO DEVELOP UPSTREAM OF BLF AND BCB. USED A COMBINATION OF
LOCAL WRF AND HRRR TIMING...AS WELL AS RECENT RADAR TRENDS TO
DETERMINE THE TIMING OF THE SHOWERS IN THE TAFS.

LOWER CONFIDENCE ABOUT THE AMOUNT OF STRATUS AND FOG THAT WILL
DEVELOP BEHIND THE RAIN. MODEL SHOWED DRYING BEHIND THE FRONT ON
BY TUESDAY AFTERNOON...BUT THERE COULD BE PROLONGED PERIOD OF IFR
CONDITIONS LATE TONIGHT AND EARLY TUESDAY MORNING.

THE SLOWLY MOVING UPPER LEVEL LOW BEGINS TO FILL ON TUESDAY AND
MOVES ACROSS THE GREAT LAKES BY THURSDAY. THIS WILL CONTINUE THE THREAT
OF AFTERNOON SHOWERS...AND POSSIBLY LOW CLOUDS/FOG DURING THE
OVERNIGHT PERIODS. ANOTHER COLD FRONT MAY BRING SOME UPSLOPE LOW
CLOUDS TO NW SECTIONS FOR THE FORECAST AREA ON FRIDAY. VFR
CONDITIONS ARE EXPECTED EAST OF THE BLUE RIDGE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS/PC
NEAR TERM...AMS/PC
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS/PC
Hazardous weather outlook, Sep 26, 3:15 PM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 PM EDT MON SEP 26 2011

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-271915-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
315 PM EDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A THREAT OF STRONG THUNDERSTORMS BEGINNING THIS
EVENING...AROUND 700 PM AND LINGER INTO THE EARLY MORNING HOURS TUESDAY.
THESE STORMS COULD BRING GUSTY...AND POTENTIALLY DAMAGING WINDS.
IN ADDITION...SLOW MOVING LINES OF STORMS MAY BRING LOCALLY VERY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-271915-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
315 PM EDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A THREAT OF STRONG THUNDERSTORMS LATER THIS
EVENING...AFTER 1000 PM...AND LINGERING INTO THE EARLY MORNING
HOURS TUESDAY. THESE STORMS COULD BRING GUSTY...AND POTENTIALLY DAMAGING
WINDS. IN ADDITION...SLOW MOVING LINES OF STORMS MAY BRING LOCALLY
VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Special weather statement, Sep 26, 8:12 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
812 PM EDT MON SEP 26 2011

VAZ007-009-010-WVZ042-270045-
BLAND VA-MERCER WV-SMYTH VA-TAZEWELL VA-
812 PM EDT MON SEP 26 2011

...STRONG THUNDERSTORMS WILL AFFECT BLAND...MERCER...SMYTH AND
TAZEWELL COUNTIES...

AT 807 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 11 MILES
SOUTH OF WELCH TO SALTVILLE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS LINE OF STORMS. HEAVY
RAIN WILL ALSO FALL FROM THESE STORMS...AND MAY CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR HUNGRY MOTHER STATE PARK AROUND 820 PM...
TAZEWELL AROUND 825 PM...TIPTOP AROUND 830 PM...COALDALE AROUND 835
PM...WENONAH AROUND 840 PM AND MONTCALM AROUND 845 PM.

LAT...LON 3695 8182 3696 8179 3701 8181 3721 8177
      3725 8172 3721 8168 3721 8156 3726 8150
      3728 8142 3741 8133 3742 8129 3746 8131
      3752 8122 3700 8131 3696 8138 3692 8134
      3682 8174 3691 8183

16
Special weather statement, Sep 26, 9:27 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
927 PM EDT MON SEP 26 2011

NCZ004-VAZ032-043-270200-
HENRY VA-PATRICK VA-STOKES NC-
927 PM EDT MON SEP 26 2011

...A STRONG THUNDERSTORM WILL AFFECT HENRY...PATRICK AND STOKES
COUNTIES...

AT 924 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DANBURY...
MOVING NORTH AT 35 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR SANDY RIDGE AROUND 935 PM...STUART AROUND 945
PM...CRITZ AROUND 950 PM AND BUFFALO RIDGE AROUND 955 PM.

LAT...LON 3676 8029 3668 7997 3633 8018 3640 8039

16
Special weather statement, Sep 26, 9:54 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
954 PM EDT MON SEP 26 2011

VAZ032-033-043-270300-
FRANKLIN VA-HENRY VA-PATRICK VA-
954 PM EDT MON SEP 26 2011

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...HENRY AND PATRICK
COUNTIES...

AT 949 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF STUART...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR SANVILLE AROUND 1000 PM...CHARITY...AND
FIELDALE AROUND 1005 PM...FAIRY STONE STATE PARK...PHILPOTT
DAM...AND BASSETT AROUND 1010 PM...ENDICOTT AROUND 1015 PM...OAK
LEVEL AROUND 1020 PM AND FERRUM AROUND 1025 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3667 8034 3715 8000 3714 7996 3715 7994
      3705 7969 3654 8004

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 8:12 PM EDTSpecial Weather StatementRNKTazewell33 min
Sep 26, 9:27 PM EDTSpecial Weather StatementRNKPatrick33 min
Sep 26, 9:54 PM EDTSpecial Weather StatementRNKFranklin, Patrick66 min
Sep 26, 11:47 PM EDTSpecial Weather StatementRNKAmherst, City of Lynchburg58 min
Sep 27, 5:20 AM EDTSpecial Weather StatementRNKPatrick25 min
Sep 27, 5:58 AM EDTSpecial Weather StatementRNKHenry, City of Martinsville62 min
Sep 27, 6:25 AM EDTSpecial Weather StatementRNKHenry, City of Martinsville35 min
Sep 27, 7:07 AM EDTSpecial Weather StatementRNKPittsylvania, City of Danville53 min
Sep 27, 8:18 AM EDTSpecial Weather StatementRNKCampbell, Charlotte, Halifax, Pittsylvania, City of Danville57 min
Sep 27, 1:10 PM EDTSpecial Weather StatementRNKCharlotte65 min
Sep 27, 1:36 PM EDTSevere Thunderstorm WarningRNKCharlotte27 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.